Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 35, NWS Lubbock, TX

June 2, 2007Castro County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 2, 2007, 7:58 PM CDT for Castro County, Texas. It was in force for 32 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 2, 2007, 7:58 PM CDT (00:58 UTC)
Expired
Jun 2, 2007, 8:30 PM CDT
In force
32 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County Castro County, TX

The radar

The Lubbock radar (KLBB), 101 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 2, 8:33 PM CDTTORNADO13 Ssw Dimmitt, TXTORNADO TOUCHED DOWN BETWEEN SUNNYSIDE AND EARTH ABOUT 815 AND LIFTED BACK UP ABOUT 830

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 1.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2007-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1384 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2007-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1384 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
1663 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.2
Supercell composite
4.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KLUB 030100
TORLUB
TXC069-030130-
/O.NEW.KLUB.TO.W.0035.070603T0058Z-070603T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
758 PM CDT SAT JUN 2 2007

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN CASTRO COUNTY IN THE PANHANDLE OF TEXAS.

* UNTIL 830 PM CDT

* AT 755 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 5 
MILES NORTHWEST OF SUNNYSIDE....MOVING SOUTH AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE RURAL AREAS OF 
SOUTHWESTERN CASTRO COUNTY AND FARM TO MARKET ROADS 145...303 AND 10 
55.

A TORNADO HAS BEEN CONFIRMED TAKE COVER IN A STURDY BUILDING NOW.
MOBILE HOMES AND VEHICLES ARE NOT SAFE.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

LAT...LON 3455 10228 3452 10250 3431 10251 3431 10211

$$
1 follow-up statement
000 
WWUS54 KLUB 030113
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
810 PM CDT SAT JUN 2 2007

TXC069-030130-
/O.CON.KLUB.TO.W.0035.000000T0000Z-070603T0130Z/
CASTRO TX-
810 PM CDT SAT JUN 2 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 830 PM CDT FOR
SOUTHWESTERN CASTRO COUNTY...

AT 808 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A
SEVERE THUNDERSTORM WITH STRONG ROTATION.  THE ROTATION WAS LOCATED 
3 MILES NORTHWEST OF SUNNYSIDE OR ABOUT 12 MILES SOUTHWEST OF 
DIMMITT...MOVING SOUTH AT 10 MPH. THIS STORM HAS A HISTORY OF 
PRODUCING TORNADOES.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE SUNNYSIDE AND U S 
HIGHWAY 385 AND FARM TO MARKET ROADS 145 AND 1055.

TAKE COVER IN A STURDY BUILDING NOW. MOBILE HOMES AND VEHICLES ARE 
NOT SAFE.

LAT...LON 3455 10228 3452 10250 3431 10251 3431 10211

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 2:51 PM CDT, 5 hours 7 minutes earlier.

Area forecast discussion, Jun 2, 2:51 PM CDT, 5 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
251 PM CDT SAT JUN 2 2007

.SHORT TERM...
FORECAST AREA TO REMAIN IN NORTHWEST FLOW ALOFT AS UPPER LOW
OVER SOUTHWEST MINNESOTA MOVES SLOWLY TOWARD EASTERN WISCONSIN
BY SUNDAY AFTERNOON AND RIDGE CONTINUES TO BUILD JUST WEST OF
THE CONTINENTAL DIVIDE. WEAK DISTURBANCES TO ALSO CONTINUE
SLIDING DOWN LEE OF THE ROCKIES IN NORTHWEST FLOW ALOFT WHILE
A FEW DISTURBANCES UNDERCUT THE RIDGE MOVING ACROSS THE DESERT
SOUTHWEST. WATER VAPOR LOOP SHOWS ONE DISTURBANCE MOVING INTO
NORTHERN COLORADO WHILE ANOTHER DISTURBANCE IS MORNING INTO
WESTERN NEW MEXICO. 1845Z VISIBLE SATELLITE AND SURFACE OBS
SHOW SURFACE BOUNDARY/FRONT EXTENDING EAST FROM THE SOUTHEAST
CORNER OF NEW MEXICO...ACROSS THE PERMIAN BASIN INTO CENTRAL
TEXAS. MEANWHILE VISIBLE LOOP INDICATES 850 MB FRONT MOVING
NORTH INTO THE SOUTH PLAINS WITH A BAND OF DISSIPATING LOW
CLOUDS JUST TO THE NORTH. VISIBLE SATELLITE SHOWS LARGE CU
FIELD DEVELOPING FROM JUST SOUTH OF COLD FRONT NORTHWARD TO
NEAR THE 850 MB FRONT. SURFACE FRONT IS FORECAST TO ALSO MOVE
NORTHWARD TONIGHT WHERE IT IS EXPECTED TO BECOME STATIONARY.

WITH UNSTABLE ATMOSPHERE IN PLACE ACROSS THE REGION...SURFACE
FRONT AND OTHER BOUNDARIES LEFT OVER FROM LAST NIGHTS CONVECTION
AND DISTURBANCES MOVING TOWARD THE REGION...EXPECT TONIGHT WILL
BE SIMILAR TO LAST NIGHT WITH CONVECTION DEVELOPING OVER THE
HIGHER TERRAIN OF NEW MEXICO AND COLORADO MOVING SOUTHEAST
ACROSS THE REGION. SOME ENHANCED CU ALREADY DEVELOPING OVER
THE SANGRE DE CRISTO MOUNTAINS WITH LIGHTNING STRIKES NOTED
IN COLORADO. SOME OF THE STORMS THAT DO DEVELOP MAY BECOME
SEVERE WITH DAMAGING WINDS OR LARGE HAIL BEING THE PRIMARY
THREAT. TEMPERATURES FOR TONIGHT AND SUNDAY EXPECTED TO BE
FAIRLY SIMILAR FROM THIS MORNING AND TODAY.

.LONG TERM...
CONFIDENCE IS INCREASING WITH RESPECT TO LATE EVENING OR NOCTURNAL
MESOSCALE SYSTEMS SUNDAY NIGHT AND AGAIN MONDAY NIGHT. LOW LEVEL
SE WINDS WILL INTERACT WITH NWLY FLOW ALOFT RESULTING IN FAVORABLE
SHEAR PROFILES FOR SEWD PROPAGATING THUNDERSTORMS THAT DEVELOP
ALONG THE HIGHER TERRAIN IN NORTHEASTERN NEW MEXICO AND BUILD
UPSCALE INTO LARGER CONVECTIVE SYSTEMS. THUS BELIEVE POPS IN THE
CHANCE TO LIKELY RANGE ARE JUSTIFIED THROUGH MONDAY NIGHT. THE
HIGHEST POPS WILL REMAIN OVER THE WESTERN AND CENTRAL COUNTIES
WITH ACTIVITY PERHAPS A LITTLE FARTHER WEST MONDAY NIGHT AS RIDGE
AMPLIFIES. SEVERE THREAT WILL CONTINUE WITH LAPSE RATES STEEP
ENOUGH FOR HAIL THREAT...AND SEVERE WIND THREAT AS STORM COMPLEXES
MATURE AND ACCELERATE INTO THE LOW LEVEL INFLOW EACH EVENING.

UPPER RIDGE TO THE WEST WILL BECOME MORE DOMINANT TUESDAY...WITH
FURTHER WARMING WELL INTO THE 90S EXPECTED BY WEDNESDAY AS THE LOW
LEVEL FLOW BECOMES MORE SWLY AND TEMPERATURES INCREASE WITH LOW TO
MID LEVEL THERMAL RIDGING. KEPT SLIGHT CHANCE POPS TUESDAY WITH DRY
CONDITIONS WEDNESDAY. POPS MAY INCREASE AGAIN FRIDAY WITH DRYLINE
POSSIBLY BECOMING MORE ACTIVE AS UPPER TROUGH MOVES ACROSS THE
CENTRAL AND NORTHERN ROCKIES. HOWEVER...DEEPER MOISTURE COULD BE
PUSHED EVEN FURTHER EAST INTO OKLAHOMA AND NORTH TEXAS...AND
A SUBSTANTIAL CAP IS A POSSIBILITY.

&&

.AVIATION...
FOR KLBB AND KCDS...THUNDERSTORMS AGAIN EXPECTED TO DEVELOP OVER
THE HIGHER TERRAIN OF NEW MEXICO AND COLORADO LATE THIS AFTERNOON
AND EVENING THEN MOVING SOUTH ACROSS THE REGION. THUNDERSTORMS
FORECAST FOR BOTH LBB AND CDS WITH THE MAIN THREAT EXPECTED BETWEEN
02Z AND 05Z AT LBB AND BETWEEN 04Z AND 08Z AT CDS. WITH MOIST
GROUND...PATCHY FOG AND LOW CLOUDS AGAIN A POSSIBILITY EARLY
SUNDAY MORNING AT BOTH TERMINALS WITH IFR CONDITIONS BETWEEN
11Z AND 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        55  81  58  82  58 /  60  50  60  30  50
TULIA         57  81  59  82  58 /  60  50  50  20  40
PLAINVIEW     58  82  61  83  61 /  60  40  50  20  40
LEVELLAND     59  82  60  86  62 /  60  40  60  30  50
LUBBOCK       59  82  62  84  63 /  60  30  60  20  50
BROWNFIELD    60  84  62  88  63 /  60  30  60  30  50
CHILDRESS     63  83  64  84  63 /  50  30  40  20  30
SPUR          60  82  63  86  63 /  50  30  50  20  40
ASPERMONT     63  84  66  86  66 /  60  20  50  20  40

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

08/06
Hazardous weather outlook, Jun 2, 11:30 AM CDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 AM CDT SAT JUN 2 2007

TXZ021>044-031630-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1130 AM CDT SAT JUN 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE
EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING
PLAINS THIS AFTERNOON THROUGH TONIGHT. MODERATE INSTABILITY DUE TO
ABUNDANT LOW LEVEL MOISTURE COUPLED WITH NUMEROUS OUTFLOW
BOUNDARIES WILL CREATE AN ENVIRONMENT FAVORABLE FOR THE
DEVELOPMENT OF SEVERE THUNDERSTORMS. HOWEVER...LOW LEVEL FLOW
SHOULD REMAIN RATHER WEAK SO ONLY ISOLATED THUNDERSTORMS WILL BE
POSSIBLE THROUGH LATE AFTERNOON. ADDITIONALLY...A COMPLEX OF
THUNDERSTORMS IS EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF
NEW MEXICO AND SOUTHEAST COLORADO. THIS ACTIVITY WILL LIKELY
EVOLVE INTO AN ORGANIZED CONVECTIVE SYSTEM AND ADVANCE ACROSS THE
SOUTH PLAINS THIS EVENING. THE MAIN THREATS WITH THIS SYSTEM WILL
BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES CANNOT BE
RULED OUT.

FLOODING

DUE TO RECENT HEAVY RAINS...SOILS OVER MUCH OF THE REGION REMAIN
MOIST TO NEARLY SATURATED. ADDITIONAL HEAVY RAINFALL FROM
THUNDERSTORMS MAY PRODUCE A LOCALIZED FLASH FLOODING THREAT FROM
LATE THIS AFTERNOON THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SUNDAY AND MONDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH AFTERNOON AND
EVENING NEAR A WEAK COLD FRONT AND REMNANT OUTFLOW BOUNDARIES
THAT ARE EXPECTED TO LIE ACROSS THE AREA. ATMOSPHERIC CONDITIONS
WILL BE SUFFICIENT FOR SOME THUNDERSTORMS TO BECOME SEVERE.

BEYOND MONDAY UPPER LEVEL HIGH PRESSURE WILL BEGIN TO BUILD OVER
THE AREA AND IS EXPECTED TO PRECLUDE THUNDERSTORM DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON OR THIS
EVENING.

In the hours before

Special weather statement, Jun 2, 6:31 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT SAT JUN 2 2007

TXZ022-030000-
CASTRO TX-
631 PM CDT SAT JUN 2 2007

...STRONG THUNDERSTORM ACROSS NORTHERN CASTRO COUNTY...

AT 626 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF EAST OR ABOUT 10 MILES
NORTHEAST OF DIMMITT...MOVING EAST AT 15 MPH.

SMALL HAIL AND STRONG WIND GUSTS CAN BE EXPECTED WITH THIS STORM. IF
CAUGHT OUTSIDE...SEEK SHELTER INDOORS. STAY AWAY FROM WINDOWS. HEAVY
RAINFALL MAY RESULT IN LOCALIZED FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. AVOID NORMAL FLOOD-PRONE AREAS AND DO NOT CROSS
FLOODED ROADS AS THEY MAY BE WASHED OUT.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.
Local storm report, Jun 2, 7:08 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
708 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0658 PM     HAIL             1 E EASTER              34.65N 102.38W
06/02/2007  E0.75 INCH       CASTRO             TX   BROADCAST MEDIA

            REPORTED BY BROADCAST METEOROLOGIST.

&&

TLINDLEY
Local storm report, Jun 2, 7:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
712 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             EASTER                  34.65N 102.40W
06/02/2007  E0.88 INCH       CASTRO             TX   BROADCAST MEDIA

            KAMR-TV BROADCAST METEOROLOGIST.

&&

TLINDLEY
Local storm report, Jun 2, 7:25 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
725 PM CDT SAT JUN 02 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0720 PM     HAIL             4 S EASTER              34.59N 102.40W
06/02/2007  E1.75 INCH       CASTRO             TX   PUBLIC

            ALONG FM 1055.

&&

TLINDLEY
Local storm report, Jun 2, 7:35 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
735 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0734 PM     HEAVY RAIN       DIMMITT                 34.55N 102.31W
06/02/2007                   CASTRO             TX   LAW ENFORCEMENT

            SVR UNTIL 830 PM

&&

GJE
Local storm report, Jun 2, 7:40 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SAT JUN 02 2007

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             DIMMITT                 34.55N 102.31W
06/02/2007  E1.00 INCH       CASTRO             TX   LAW ENFORCEMENT

            HAIL COVERING ROAD ON HWY 2392 . SOME QUARTER SIZED.

&&

GJE

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 7:26 PM CDTSevere Thunderstorm WarningLUBCastro64 min
Jun 2, 7:40 PM CDTFlash Flood WarningLUBCastro2 hr
Jun 2, 8:29 PM CDTTornado WarningLUBCastro, Lamb46 min
Jun 2, 9:14 PM CDTTornado WarningLUBLamb46 min
Jun 2, 9:47 PM CDTSevere Thunderstorm WarningLUBGarza58 min
Jun 2, 9:57 PM CDTTornado WarningLUBHockley, Lamb48 min
Jun 2, 10:03 PM CDTSevere Thunderstorm WarningLUBParmer42 min
Jun 2, 10:10 PM CDTTornado WarningLUBGarza50 min
Jun 2, 10:44 PM CDTTornado WarningLUBHockley46 min
Jun 2, 10:46 PM CDTSevere Thunderstorm WarningLUBParmer29 min
Jun 2, 11:17 PM CDTSevere Thunderstorm WarningLUBLubbock44 min
Jun 2, 11:19 PM CDTSevere Thunderstorm WarningLUBBailey41 min
Jun 2, 11:22 PM CDTSevere Thunderstorm WarningLUBTerry53 min
Jun 2, 11:28 PM CDTTornado WarningLUBHockley32 min
Jun 2, 11:38 PM CDTTornado WarningLUBTerry52 min
Jun 2, 11:54 PM CDTFlash Flood WarningLUBHockley66 min
Jun 2, 11:59 PM CDTSevere Thunderstorm WarningLUBLynn61 min
Jun 3, 12:00 AM CDTSevere Thunderstorm WarningLUBBailey31 min
Jun 3, 12:08 AM CDTSevere Thunderstorm WarningLUBHockley39 min
Jun 3, 12:17 AM CDTSevere Thunderstorm WarningLUBFloyd17 min
Jun 3, 12:54 AM CDTFlash Flood WarningLUBLynn2 hr
Jun 3, 2:53 AM CDTSevere Thunderstorm WarningLUBHall67 min
Jun 3, 3:06 AM CDTSevere Thunderstorm WarningLUBChildress54 min
Jun 3, 3:13 AM CDTSevere Thunderstorm WarningLUBLubbock42 min

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.